Hepatitis C Community
eyelid itch
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

eyelid itch

Just finished 24 week treatment. Did labs this week. All the sudden my eyelids are red and itch. Has anyone had this problem and what did they do about it?
Related Discussions
12 Comments Post a Comment
Blank
475300_tn?1312426726
My eyelids and around my eyes sometimes are red also. They itch and get gookey, esp in the morning.  I am a year off of 24 weeks TX.   I hope you get some answers.  My doctor says allergies?

Denise
Blank
751342_tn?1297434382
I'm still on Tx so not sure if it counts, but the eyelid itching (and everywhere else, too) is driving me crazy.  My lower lids turned red and peeled at one point. Now I had been using Tretinoin for wrinkles, had to cut that back to a minimum. Haven't peeled since, but the itching and watering are a daily thing.  The meds are still in your system if you just finished. From what I hear, it can take weeks or months for the body to return to normal.  GSD has a point with the allergies, it's that time of year, at least where I'm at!
Blank
548668_tn?1394190822
I had that (dry peeling itchy upper eyelids) the first time I tx'd (years ago).  This time around I stopped using soap and used a PH balanced alternative (Cetaphil) from about 2 weeks prior to starting treatment.   Our skin goes really dry and subjects us to eczema etc.   Hopefully your doctor and/or chemist can help.
Blank
412873_tn?1329178055
I've had the same on and off since starting tx also.  Right now it's pretty itchy.  

For me, limiting the amount of product to the area and keeping water away from it helps.  I also use desozimetasone 0.25% sparingly and that helps ALOT!  

It's not meant for use around the eyes tho, so you have to be careful with it.  

Good luck.

Blank
665963_tn?1360727154
I have seasonal allergies, spring being my worst time.  Being on treatment seems to have intensified the eye itching, watering and redness. Taking Claritin has helped with the allergy symtoms (symptoms) and to protect the (now) fragile skin around the eyes,  I have carefully used my virgin coconut oil.  It seems soothing and doesn't leave an oily residue. When none of that works, I just continue to go quietly crazy!! ; >
Blank
Avatar_f_tn
Yup...I've had that problem since about week 20 and I'm at 28 now.  I get red puffy skin around my eyes and then the skin gets very dry, itchy and peels and then it's back to red puffy, etc.

I saw my Dermatologist and he suggested using Aquaphor ointment around the eyes.  I saw my ophthamologist and he suggested using Refresh PM ointment both IN the eyes at bedtime and AROUND the eyes at bedtime.  I've been using both of those products and I have had some relief with them.  The eye doc also said I could use .5 hydrocortisone cream but I choose not to use that on my face/around my eyes.

I actually think that mine is caused by an allergic reaction to the riba because, if I don't take Benadryl with my riba, the eye issue gets MUCH worse.

My eye doc called it atopic dermatitis so it is an allergic reaction to something.

Yours didn't start until after TX but it's still most likely an allergic reaction.  Maybe try benadryl?
Blank
Avatar_f_tn
Congratulations on finishing 24 weeks of tx!  

I was happy to read the really excellent insights about eye problems from members in similar situations.

I don't have any personal experience myself, except with seasonal allergies.

Could one possibility be that your tx triggered an allergy and made you newly and temporarily sensitive, even if you weren't allergic before. (An allergy is an overreaction of the body to an otherwise harmless substance.)

Are your eyes red at a particular time of day, let's say the morning?

If morning is hardest on you, have you tried changing your pillows to hypoallergenic ones and making your sleeping area more allergy-proof to dust mites? Mites especially love to live in bed pillows, mattresses and bedding; lots of people have mild to severe allergies to these tiny critters.  And a  combination of dust mite allergies with spring allergies could be a double culprit.

Your condition, though, may simply be explained by post-tx adjustments that are short-term.

I'd check it out with your doctor before you scratch your eyes out!  My younger son almost did, when he was little.(His problem was dust mite allergies.)

Congratulations again on completing tx.
Blank
547836_tn?1302836432
my eyelids are itchy and flakey, recently heard from one of my mom's friend in a different country that she really enjoys using aloe vera cream and wanted us to buy her some here and ship them to her.  i've personally never heard of such cream and had a hard time trying to find some, when finally we stumbled upon some at GNC for under $2!!  dirty cheap if you ask me,, and we bought a whole case load...

that time i took tylenol and got tons of rash on my face and rest of my body, i asked my mom if i could try one of those aloe vera creams, and when i first put it on, it stung just a teeny bit, very creamy texture, and seems to moisturize my face very well, i use it regularly now around my eyes, it seems to help a lot with the flakes, and i use it very often to keep moisturized, we also bought the aloe vera gel they had, and i use it on my rash on the body, it's very cooling, just not as moisturizing... maybe you can check them out if you have a GNC near where you live, there's really not much to lose, except the cream does include paraben, so it's not organic or entirely natural, but it helps with what's going on on my face right now
Blank
Avatar_m_tn
Could be any number of things including ocular rosacea which I had to deal with at the end of treatment. If it persists best to see a dermatologist and meanwhile do not use any topical steroids unless under the direct supervision of a doctor. You might also want to ask the doctor about Elidel (pimecrolimus) cream which acts like a steroid but without some of the problems. Elidel is also prescribed for atopic dermatitis, eczema and psoriasis.

-- Jim
Blank
568322_tn?1370169040

I had the same after a bout of uveitis.  Both the opthalmologist and dermatologist said it was "eyelid dermatitis".

The number one cause is wet nail polish, or, more precisely, the chemical it contains, called formaldehyde.  It creates an allergic reaction.  I realize that you probably don't use nail polish...but I'm thinking perhaps some of the solutions you use at work for film developing?

And you won't believe what gets rid of it.  Another nurse told me this and it worked....

Take a drop of baby shampoo on your finger, wet it and ’shampoo’ your eyelids. Rinse with cool clear water.  Continue using the baby shampoo instead of regular soap.

Let us know if it works!

Co
P.S.  Congratulations on finishing your Tx.
Blank
Avatar_m_tn
BTW the Baby Shampoo eyelid treatment described above is also sometimes used for ocular rosacea with approx a 10 to 1 ratio of warm water to baby shampoo sometimes using a sterile q tip. Not sure if this formula is correct for "eyelid dermatitis". In any event -- and no pun intended :) -- keep an eye on things and if it gets worse try and see a derm.
Blank
Avatar_f_tn

The number one cause is wet nail polish, or, more precisely, the chemical it contains, called formaldehyde.  It creates an allergic reaction.  I realize that you probably don't use nail polish...but I'm thinking perhaps some of the solutions you use at work for film developing?


There are many other causes of contact dermatitis. The skin is most sensitive and thin around our eyes so that is where most reactions show up. Formaldehyde (a known carcinogen) is indeed the number one culprit, but what most people don't realize is that many of our everyday products from soaps, toothpastes, shampoos, conditioners etc contain formaldehyde releasing subatances as preservatives. Another common irritant are sulphates in shampoos. cosmeticsdatabase.com is a good place to start for making smarter choices about what we use.
Evangaline
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
317787_tn?1373214989
Blank
Dee1956
DC
Avatar_f_tn
Blank
nan535
Brooklyn, NY
683231_tn?1415953923
Blank
flyinlynn
Auburn, WA
1815939_tn?1377995399
Blank
pooh55811
446474_tn?1404424777
Blank
HectorSF
CA
Avatar_f_tn
Blank
Livelife777